MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-35
Medical Device Problem Codes Fracture (1260); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was experiencing inadequate stimulation despite reprogramming attempts.During the surgery, the physician took the extensions off the leads and found out that both extensions were snapped in half and physician suspected it was due to patients bending over too hard.The patient underwent a revision procedure wherein lead extentsions were replaced.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-extension upn: m365sc3138350 model: sc-3138-35 serial: (b)(6).Batch:19056736.
 
Event or Problem Description
It was reported that the patient was experiencing inadequate stimulation despite reprogramming attempts.During the surgery, the physician took the extensions off the leads and found out that both extensions were snapped in half and physician suspected it was due to patients bending over too hard.The patient underwent a revision procedure wherein lead extensions were replaced.
 
Additional Manufacturer Narrative
Correction to the initial mdr in blocks d4, h4 and h10.Additional suspect medical device component involved in the event: product family: scs-extension upn: m365sc3138350 , model: sc-3138-35, serial: (b)(6), batch: 16620823.Sc-3138-35 sn: (b)(6) the returned lead extensions were analyzed, and visual inspection revealed that the lead extension tails were completely separated from the lead extension connector.Electrical test could not be performed due the damaged lead extension.It appears that excessive mechanical force was exerted onto the lead extension resulting in multiple cable fractures and the lead extension tails separation from the lead extension connector.With all the available information, boston scientific concludes that the allegation of lead extension damage was confirmed.Damage to the lead extension caused the reported pain and inadequate stimulation.It was also reported that the physician suspected that it was due to patients bending over too hard.

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key16900705
Report Number3006630150-2023-02614
Device Sequence Number6791608
Product Code LGW
UDI-Device Identifier08714729760559
UDI-Public08714729760559
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/08/2016
Device Model NumberSC-3138-35
Device Catalogue NumberSC-3138-35
Device Lot Number16620823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale